Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On suspensions of noncontractible compacta
of trivial shape


Authors: Umed H. Karimov and Dusan Repovs
Journal: Proc. Amer. Math. Soc. 127 (1999), 627-632
MSC (1991): Primary 54C56, 55N05; Secondary 54D05, 55P40
DOI: https://doi.org/10.1090/S0002-9939-99-04925-4
MathSciNet review: 1610792
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that: (i) There exists a 2-dimensional noncontractible cohomologically locally connected cell-like compactum whose reduced suspension is a contractible ANR; (ii) If the suspension $\Sigma X$ of a compactum $X$ is contractible, then $X$ is weakly contractible.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54C56, 55N05, 54D05, 55P40

Retrieve articles in all journals with MSC (1991): 54C56, 55N05, 54D05, 55P40


Additional Information

Umed H. Karimov
Affiliation: Institute of Mathematics, Tajik Academy of Sciences, Ul. Ainy 299, 734063 Dushanbe, Tajikistan
Email: umed@td.silk.org

Dusan Repovs
Affiliation: Institute for Mathematics, Physics and Mechanics, University of Ljubljana, P. O. Box 2964, 1001 Ljubljana, Slovenia
Email: dusan.repovs@fmf.uni-lj.si

DOI: https://doi.org/10.1090/S0002-9939-99-04925-4
Keywords: \v Cech cohomology, locally connected spaces, shape, suspension, contractibility
Received by editor(s): June 17, 1996
Received by editor(s) in revised form: May 29, 1997
Dedicated: Dedicated to the memory of the Teacher Hilol Karimov
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 1999 American Mathematical Society